Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 62, NWS Jacksonville, FL

March 26, 2005Appling County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 26, 2005, 5:12 PM EST for Appling County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2005, 5:12 PM EST (22:12 UTC)
Expired
Mar 26, 2005, 5:45 PM EST
In force
33 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Appling County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:37 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 26, 2:37 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EST SAT MAR 26 2005

.SYNOPSIS...FOG WAS SLOW TO BURN OFF THIS MORNING UNDER INCREASING
DEBRIS FROM GOMEX TSTMS. STILL SOME LIGHT FOG OR HAZE AROUND PORTIONS
OF THE AREA EVEN AT 2 PM. QUASI-STATIONARY FRONT ACROSS N FL
INTERACTING WITH SERIES OF SHORTWAVES...AGAIN PRODUCING STRONG TO SVR
TSTMS. SO FAR...THIS ACTIVITY HAS BEEN CONFINED TO N FL AND EXTREME
SE GA. HOWEVER...MORE ACTIVITY IS BEGINNING TO DEVELOP IN
INCREASINGLY UNSTABLE AIRMASS OVER COASTAL SE GA.

.SHORT TERM...1ST ROUND OF CONVECTION HAS MOVED OUT OF THE AREA...
WITH MORE CONVECTION MOVING ACROSS N CENTRAL FL. APPEARS TO BE A
FEW MORE SUPERCELLS UPSTREAM OVER THE EXTREME N GOMEX AND OVER SE
AL. THIS ACTIVITY SHOULD CONTINUE TO INCREASE AS IT MOVES E. ALL-IN-
ALL...EXPECT ACTIVE WX TO CONTINUE THRU THE REMAINDER OF THE AFTN
AND INTO THE NIGHTTIME HOURS...AND SPC HAS SVR TSTM WATCH NUMBER 86
IN EFFECT UNTIL 5 PM. PRECIP SHOULD REMAIN FAIRLY WIDESPREAD NEAR AND
N OF THE WARM FRONT AS IT LIFTS N...WITH MORE SCATTERED ACTIVITY S OF
THE FRONT. THUS...HIGHEST POPS TONIGHT WILL SHIFT TO GA ZONES.

STILL EXPECTING ANOTHER BOUT OF SVR WX SUN...MAINLY DURING THE AFTN
HOURS...AS SQUALL LINE DEVELOPS AND PUSHES ACROSS THE AREA. LOOKS
LIKE THIS SQUALL LINE WILL BE ACCOMPANIED BY ENERGY HELICITY
INDICES (EHI) OF OVER 2...INCREASING UPPER JET DYNAMICS...AND AN
INCREASING LOW-LEVEL JET AS WELL. LOOKS LIKE A GOOD BIT OF DRY AIR
AT 500 MB LATE IN THE DAY AS WELL. WILL CONTINUE TO MENTION WIND...
HAIL...AND TORNADOES IN HWO FOR SUN. SPC HAS NW 2/3 OF THE AREA
UNDER A MODERATE RISK OF SVR WX...WITH A SLIGHT RISK OVER THE
REMAINDER OF THE AREA. GFS HAS SLOWED PROGRESSION OF SQUALL LINE
AND FRONT A BIT...BUT SQUALL LINES TYPICALLY MOVE FASTER THAN PROGGED
ACROSS OUR AREA. UNFORTUNATELY...THIS WILL COINCIDE WITH MAX AFTN
HEATING AS WELL.

.LONG TERM...HAVE MADE FEW CHANGES TO THE EXTENDED PACKAGE. STILL
LOOKS LIKE GOOD WX FOR AT LEAST A FEW DAYS AROUND MID-WEEK. ANOTHER
FRONT EXPECTED TO CROSS THE AREA BY SAT.

&&

.MARINE...WARM FRONT LIFTS NORTH OF THE WATERS TONIGHT. COLD FRONT
MOVES THROUGH MONDAY AM. WINDS VEERING TO SW OUT AHEAD OF APPROACHING
COLD FRONT SUNDAY NIGHT. SCA CONDITIONS EXPECTED ACROSS THE OFFSHORE
WATERS MONDAY AS FRONT MOVES THROUGH. WIND AND SEAS HIGHER NEAR
THUNDERSTORMS...SOME MAY BE SEVERE THROUGH MONDAY MORNING.

&&

.FIRE WX...NO CONCERNS OTHER THAN FOR THUNDERSTORMS THROUGH MONDAY
MORNING. DRIER AIR MOVING IN EARLY NEXT WEEK BUT ONLY MARGINALLY
LOW RELATIVE HUMIDITIES EXPECTED AT THIS TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  78  57  69 /  80  70  60  10
SSI  63  72  62  68 /  70  70  40  60
JAX  65  81  60  70 /  70  50  30  60
SGJ  67  78  65  70 /  60  50  30  50
GNV  65  82  59  70 /  60  50  30  50
OCF  67  83  61  70 /  50  40  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/PETERSON/DEESE
Hazardous weather outlook, Mar 26, 10:55 AM EST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1055 AM EST SAT MAR 26 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1055 AM EST SAT MAR 26 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE STORM WATCH IN EFFECT UNTIL 5 PM...

A WARM FRONT WILL LIFT NORTH INTO SOUTHEAST GEORGIA THIS AFTERNOON
AND NORTH OF THE ALTAMAHA THIS EVENING. THE ATMOSPHERE WILL BECOME
MORE UNSTABLE AS THE WARM SECTOR MOVES IN. IN ADDITION...MID LEVEL
DISTURBANCES WILL RAPIDLY MOVE IN FROM THE GULF WHICH WILL LEAD TO
THE DEVELOPMENT OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THE MAIN
CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY...

A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA EASTER
SUNDAY...AND STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE
AGAIN. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, Mar 26, 4:16 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EST SAT MAR 26 2005

GAZ134-151-262200-
BACON GA-PIERCE GA-
416 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND BACON
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM
EST...

AT 416 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF BRISTOL...OR ABOUT 9
MILES SOUTHEAST OF ALMA...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRISTOL THROUGH 500 PM
EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Mar 26, 4:23 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 PM EST SAT MAR 26 2005

GAZ150-262200-
WARE GA-
423 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE
COUNTY FOR STRONG THUNDERSTORM HAIL VALID UNTIL 500 PM EST...

AT 423 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF DIXIE UNION...OR ABOUT
14 MILES SOUTH OF ALMA...MOVING NORTHEAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DIXIE UNION THROUGH 500 PM
EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Mar 26, 4:33 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EST SAT MAR 26 2005

GAZ136-262215-
WAYNE GA-
433 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG THUNDERSTORM HAIL VALID UNTIL 515 PM EST...

AT 433 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF ODUM...OR ABOUT 9
MILES NORTH OF PATTERSON...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ODUM...JESUP...GARDI AND
DOCTORTOWN THROUGH 515 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Mar 26, 4:48 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 PM EST SAT MAR 26 2005

GAZ132-133-262230-

COFFEE GA-JEFF DAVIS GA-
448 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR HAIL VALID UNTIL 530 PM EST...

AT 448 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF DENTON...OR
ABOUT 10 MILES EAST OF BROXTON...MOVING NORTHEAST AT 30 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SNIPESVILLE...DENTON AND HAZLEHURST THROUGH 530 PM EST. HAIL UP TO
ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

THIS CLUSTER OF STORMS IS BEING CLOSELY MONITORED FOR POSSIBLE
WARNINGS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SANDRIK
Special weather statement, Mar 26, 5:02 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EST SAT MAR 26 2005

GAZ134-135-262245-
APPLING GA-BACON GA-
502 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND
EXTREME NORTHWEST BACON COUNTIES FOR STRONG THUNDERSTORM HAIL VALID
UNTIL 545 PM EST...

AT 502 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 12 MILES SOUTHWEST OF
BAXLEY...OR ABOUT 10 MILES SOUTH OF GRAHAM...MOVING EAST AT 30 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BAXLEY AND SURRENCY THROUGH 545 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Mar 26, 5:12 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             5 NE SCREVEN            31.53N 81.96W
03/26/2005  0.25 INCH        WAYNE              GA   LAW ENFORCEMENT

&&

PP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 9:30 AM ESTSevere Thunderstorm WarningJAXAlachua45 min
Mar 26, 9:52 AM ESTSevere Thunderstorm WarningJAXBradford38 min
Mar 26, 10:14 AM ESTSevere Thunderstorm WarningJAXSuwannee31 min
Mar 26, 11:17 AM ESTSpecial Marine WarningJAX58 min
Mar 26, 3:43 PM ESTSevere Thunderstorm WarningJAXColumbia47 min
Mar 26, 12:03 PM ESTSevere Thunderstorm WarningJAXCharlton, Ware57 min
Mar 26, 4:19 PM ESTSevere Thunderstorm WarningJAXBacon, Pierce41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.